How should I feel on biologics?: Hi I have been lucky... - NRAS

NRAS

31,141 members37,682 posts

How should I feel on biologics?

Hidden
Hidden

Hi I have been lucky enough to be prescribed Erelzi (a biosimilar for etanercept) alongside methotrexate. I’ve taken it for 4 weeks now. Stiffness reduces almost immediately which was wonderful but I still have pain in my hands and feet, my knee is still swollen and I’m more exhausted than before I started it. I have to admit that I was expecting a massive improvement from the conversations with rheumatoid team and the fuss to get it. I know we are all different but I wondered about others experience of biologics/biosimilars? Have I just not given it enough time? Thanks

12 Replies

Hi Jenny-H I was put on the same and I feel no difference and I started in May.

Chris

Hidden
Hidden in reply to fastball

Nothings improved for you? That’s more frustrating than my side effects!

I think you need to give it a little more time as they can take up to 12 weeks to work. Sometimes as the drugs start to work we do more than we have been doing therefore adding to the tiredness although some can be attributed to the drug. For me over time my body gets used to some of the side effects of the drug - when I started my current bio I was sleeping the following afternoon but now only rarely do I have an extra sleep.

Hidden
Hidden in reply to farm123

Thanks I was thinking that, it took me a while to tolerate Mtx - just didn’t expect to be sleeping so much, there is very little listed as side effects except the serious ones .....

Hi, you may need a greater dose of methotrexate, you will be reviewed at some point and bloods taken to monitor your progress.

Hidden
Hidden in reply to GailH

Yes am on monthly blood tests although not sure I can increase Mtx - I’m on 20mg and my hair is thinning......

I'm in similar position, although only on 3rd week. I guess I hoped it would be a magic transformation, and as yet no change. I'm still taking everything else (MTX, Sulpha & hydroxy) as rheum didn't want me to stop those for several weeks. So I'm trying to feel positive that nothing bad's happened, but am getting impatient for something good!

HI Jenny......You really need to give any biologic at least 3 months......you say your stiffness is reducing, so it looks as if you are heading in the right Direction.

I'm on RTX & I found it was at least 10/12 weeks before I had a very noticeable improvement.

If you possibly can ....keep busy so that you aren't permanently looking for the least little improvement .....that only adds to the tension of waiting......& every twinge you get you'll worry it's not going to work!

On the downside I think it usually takes longer for the fatigue to ease up ......I have good days &'can't keep my eyes open ' days.....but without the pain it's much easier to cope with.

Fingers crossed you soon start to get some good results.

AC

Hello Jenny. I have been on Humira for 9 years now and I mostly feel normal: No swelling minimal diascomfort and virtually as I did before RA developed. HTH?

Hi Jenny,

I’m just at the end of my first 3 months of Humira. Fingers crossed but it is working. It’s taken nearly the whole 3 months but now the pain in my hands is much less and I have energy! Suddenly I remember how I used to feel.... some people get almost immediate improvement but mine did take a while. Everyone is different. I hope you continue to improve. It can take a few months. x

I asked my doctor if I would feel like my old self and she said no, so I asked what would be considered successful and good enough. Her reply was a reduction in pain and stiffness along with fewer flares is success. I’m on Enbrel and it takes about 3 months to get the full effect.

Hello Jenny,

After about 7 years on Enbrel I was switched to Elrezi 6 months ago - to save money. No noticeable change in joint pain for some time, but my Reynauds has been very much worse (I had blue fingers during the recent heatwave). Massive flare up about 10 days ago, which caused a summons to my GP’s, for more blood tests and antibiotics for the huge rash on my leg. It was your mention of tiredness which rang a bell with me; I hadn’t made the connection, but have been very fatigued of late. I don’t think Elrezi has been in use here for very long, perhaps only a year, so there cannot be much evidence yet of its effects.

I sincerely hope it does the job for you: it may just be that switching people who are doing ok on Enbrel is a daft idea. Any savings are soon cancelled out by the clinical time, tests, antibiotics etc. after problems arise.

Good luck and best wishes,

You may also like...